MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 2.50mm x 20mm emerge balloon catheter was advanced for dilatation.However, during removal, the device broke inside the guide catheter.The device was removed broken in two pieces.The procedure was completed successfully and no patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.50mm x 20mm emerge balloon catheter was advanced for dilatation.However, during removal, the device broke inside the guide catheter.The device was removed broken in two pieces.The procedure was completed successfully and no patient complications were reported.It was further reported that the target lesion was 80% stenosed and mildly tortuous.The balloon did not enter the patient's body and it appeared to be kinked right out of the hoop.When the balloon was loaded on the guidewire, the hypotube broke about 90cm from the distal tip.The procedure was completed with another emerge balloon of the ase size.
 
Additional Manufacturer Narrative
Returned product consisted of an emerge mr balloon catheter.The device was visually and microscopically examined.The device has numerous kinks.There was a hypotube separation 59.9cm from the strain relief.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded, and there was blood and contrast present in the folds.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12367445
Report Number2134265-2021-10767
Device Sequence Number4333227
Product Code LOX
UDI-Device Identifier08714729806325
UDI-Public08714729806325
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0027575739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer08/27/2021
09/23/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date08/31/2021
09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1